Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 216, NWS Goodland, KS

July 20, 2000Dundy County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Jul 20, 2000, 3:42 AM MDT for Dundy County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 2000, 3:42 AM MDT (09:42 UTC)
Expired
Jul 20, 2000, 4:30 AM MDT
In force
48 min
Issued by
NWS Goodland, KS
Area
Whole counties

County Dundy County, NE

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2000-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2000-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
3539 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 200942
SVRGLD
NEC057-201030-
BULLETIN - IMMEDIATE ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
342 AM MDT THU JUL 20 2000

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DUNDY COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 430 AM MDT

* AT 339 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES WEST OF PARKS...OR ABOUT 17 MILES NORTH
  OF ST. FRANCIS...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PARKS AT 355 AM MDT
  BENKELMAN AT 415 AM MDT

HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE OF
WEATHER INFORMATION FOR THE LATEST WARNINGS AND STATEMENTS CONCERNING
THIS DANGEROUS SEVERE WEATHER THREAT.

$$

ENTWISTLE

LAT...LON 4009 10201 4001 10201 4000 10133 4009 10132

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:29 AM MDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 20, 2:29 AM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
229 AM MDT THU JUL 20 2000

TSRA CHANCES ARE THE PROBLEM.

MODELS WERE SHAKY ON LOW LEVEL INITIALIZATION AND I WANTED TO USE AN
AVN/ETA BLEND...BUT BOTH SUFFER FROM CONVECTIVE PROBLEMS AT VARIOUS
POINTS IN THEIR SOLUTIONS.  WILL PLAY THE PATTERN RECOGNITION GAME
FOR THE ASSESSMENT OF TSRA CHANCES.

FLOW ALOFT BECOMES MORE AMPLIFIED WITH NORTHWEST REGIME CONTINUING.
JET LEVEL DYNAMICS BECOME LESS IMPRESSIVE OVER TIME...REDUCING THE
AREAL EXTENT OF ORGANIZED SEVERE POTENTIAL.  NUMEROUS BOUNDARIES AND
PLENTY OF MOISTURE AT ALL LEVELS CONTINUES...SO WILL THE TSRA
CHANCES.

ANOTHER PROBLEM WILL BE FLASH FLOOD POTENTIAL IN WEST CENTRAL YUMA
COUNTY IN COLORADO AND WALLACE...LOGAN...AND GOVE COUNTIES.  WITH
UNCERTAINTY IN WHERE CONVECTIVE ACTIVITY WILL BE WILL LEAVE FLASH
FLOOD WATCH OUT OF FORECAST.

BELOW NORMAL MAX TEMPS LOOK ON TRACK AND WILL BASE TEMPS ON ETA 850
MB AND 2M PROGS SINCE AVN APPEARS TO BE OVERDOING STRENGTH OF
UPSLOPE.

NO CHANGE TO EXTENDED SAVE FOR DAY 3 TEMPERATURE TWEAKS.

.GLD...NONE.

ENTWISTLE

In the hours before

Local storm report, Jul 19, 11:15 PM MDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1115 PM MDT WED JUL 19 2000

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1113 PM    17 N GOODLAND             KS   1 INCH HAIL
07/19/00   SHERMAN

N
Local storm report, Jul 19, 11:31 PM MDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE GOODLAND KS
1131 PM MDT WED JUL 19 2000

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1113 PM    15 N GOODLAND             KS   1 INCH HAIL
07/19/00   SHERMAN

N
Special weather statement, Jul 19, 11:36 PM MDT, 4 hours 6 minutes before
NEZ079>081-200605-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1136 PM MDT WED JUL 19 2000

...THE SEVERE THUNDERSTORM WATCH FOR DUNDY...HITCHCOCK...AND RED
WILLOW COUNTIES IN NEBRASKA HAS BEEN CANCELLED...

MUCH OF THE THUNDERSTORMS HAD PUSHED EAST OF THE AREA. THEREFORE THE
THUNDERSTORM WATCH IS CANCELLED.

A FEW THUNDERSTORMS MAY DEVELOP TONIGHT BUT THEY ARE NOT
ANTICIPATED TO BECOME SEVERE.

VP

C
Local storm report, Jul 20, 12:21 AM MDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1221 AM MDT THU JUL 20 2000

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1218 AM    3 E GRINNELL              KS   1 INCH HAIL
07/20/00   GOVE                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

AWJ

N
Local storm report, Jul 20, 12:56 AM MDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1256 AM MDT THU JUL 20 2000

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1253 AM    WINONA                    KS   1.75 INCH HAIL
07/20/00   LOGAN                          REPORTED BY PUBLIC.

AWJ

N
Local storm report, Jul 20, 2:36 AM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
236 AM MDT THU JUL 20 2000

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0709 PM    12 N ECKLEY               CO   .88 INCH HAIL
07/19/00   YUMA                           REPORTED BY STORM
                                          SPOTTER.

0712 PM    18 N WRAY                 CO   .88 INCH HAIL
07/19/00   YUMA                           REPORTED BY STORM
                                          SPOTTER.

0800 PM    9 NNE HAIGLER             NE   .75 INCH HAIL
07/19/00   DUNDY                          REPORTED BY PUBLIC.

0845 PM    YUMA                      CO   1.75 INCH HAIL
07/19/00   YUMA                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0923 PM    8 WNW WRAY                CO   1 INCH HAIL
07/19/00   YUMA                           REPORTED BY STORM
                                          SPOTTER.

0925 PM    5 NW WRAY                 CO   1 INCH HAIL
07/19/00   YUMA                           REPORTED BY STORM
                                          SPOTTER.

0925 PM    7 W WRAY                  CO   1.25 INCH HAIL
07/19/00   YUMA                           REPORTED BY STORM
                                          SPOTTER.

0930 PM    7 W WRAY                  CO   1 INCH HAIL
07/19/00   YUMA                           REPORTED BY STORM
                                          SPOTTER.

0941 PM    7 W VERNON                CO   1.75 INCH HAIL
07/19/00   YUMA                           REPORTED BY PUBLIC.

1005 PM    2 S IDALIA                CO   TORNADO
07/19/00   YUMA                           REPORTED BY STORM
                                          SPOTTER.

1049 PM    9 SW ST FRANCIS           KS   1.75 INCH HAIL
07/19/00   CHEYENNE                       GOLFBALL HAIL COVERING
                                          GROUND. REPORTED BY
                                          PUBLIC.

1113 PM    15 N GOODLAND             KS   1 INCH HAIL
07/19/00   SHERMAN

1125 PM    15 N GOODLAND             KS   1.5 INCH HAIL
07/19/00   SHERMAN                        REPORTED BY PUBLIC.

1218 AM    3 E GRINNELL              KS   1 INCH HAIL
07/20/00   GOVE                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1253 AM    WINONA                    KS   1.75 INCH HAIL
07/20/00   LOGAN                          REPORTED BY PUBLIC.

AWJ

N

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:32 PM MDTSevere Thunderstorm WarningGLDDundy58 min
Jul 20, 2:57 PM MDTSevere Thunderstorm WarningGLDRed Willow63 min
Jul 20, 5:33 PM MDTSevere Thunderstorm WarningGLDDundy57 min
Jul 20, 5:42 PM MDTSevere Thunderstorm WarningGLDHitchcock63 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.